Alert archive / Ohio / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 161, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Aug 26, 2014, 4:35 PM EDT for Mercer County, Ohio. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 26, 2014, 4:35 PM EDT (20:35 UTC)
- Expired
- Aug 26, 2014, 5:15 PM EDT
- In force
- 40 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Mercer County, OH
The radar
The Northern Indiana radar (KIWX), 128 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 8.6 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 91 J/kg
- Mixed-layer CIN
- -226 J/kg
- Mixed-layer LCL
- 1506 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 4:04 PM EDT, 31 minutes earlier.
Area forecast discussion, Aug 26, 4:04 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 404 PM EDT TUE AUG 26 2014 .SYNOPSIS... A WEAK COLD FRONT WILL CROSS SOUTHEAST THROUGH THE OHIO VALLEY OVERNIGHT AND EARLY WEDNESDAY. HIGH PRESSURE BUILDING IN THE GREAT LAKES WEDNESDAY WILL SETTLE OVER THE NORTHERN OHIO VALLEY THURSDAY. AS THE HIGH EXITS TO THE EAST...SOUTHERLY FLOW WILL SET UP FOR FRIDAY AND BRING A RETURN TO HUMID CONDITIONS ACROSS THE REGION. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... ISOLATED SHOWERS ARE POSSIBLE OVER WESTERN CWA THIS EVENING BUT WILL BE MORE LIMITED TO THE NORTHWEST WHERE A LINE OF CONVECTION IS EXPECTED TO WEAKEN AS IT BUTTS INTO THE ESTABLISHED HIGH PRESSURE OVER THE CWA. THE FOCUS OF THESE STORMS WILL LIFT NORTHEAST AND OUT OF CWA...BUT THE LINGERING COLD FRONT SHOULD PROVIDE A FOCUS FOR ISOLATED CONVECTION THROUGH THE EVENING AND OVERNIGHT HOURS. LOWS TONIGHT WILL DIP INTO THE UPPER 60S IN MOST AREAS. SHOWERS APPEAR TO HAVE A BETTER CHANCE OVER NORTHERN CWA OVERNIGHT BUT THE THREAT WILL CONTINUE TO PUSH SOUTH THROUGH DAYBREAK AND AFFECT ALL BUT FAR SOUTHEASTERN CWA WITH AT LEAST AN ISOLATED THREAT FOR THUNDERSTORMS. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/... THE COLD FRONT MOVING THROUGH CWA EARLY WEDNESDAY IS IN A RELATIVELY RECEPTIVE YET NOT OVERLY SUPPORTIVE ATMOSPHERE. I EXPECT THAT SCATTERED TO ISOLATED CONVECTION WILL DEVELOP AND MOVE E-SE AS THE HIGH BUILDS AND WINDS SHIFT NW TO N. SOME AFTERNOON RE-DEVELOPMENT MAY OCCUR IF ENOUGH SUN CAN PERCOLATE SOUTHERN CWA TOWARDS A CONVECTIVE TEMPERATURE. ANY STORMS THAT DEVELOP TOMORROW WILL MOVE SOUTH AND REMAIN OUT OF OHIO THROUGH EARLY FRIDAY. NORTHEAST WINDS AS THE HIGH NORTH OF THE AREA MOVES EAST WILL INHIBIT STORM DEVELOPMENT WITH A DRYING LOWER ATMOSPHERE. WHILE CHANCES OF THUNDERSTORMS ON THURSDAY ARE MARGINAL...THEY ARE SQUARELY FOCUSED OVER KENTUCKY WITH THE HIGH PUSHING THE FOCUS SOUTHWARD. WHILE I BELIEVE THE RETURN FLOW OF MOISTURE WILL NOT BRING ANY THREAT FOR CONVECTION OVERNIGHT THURSDAY...I COULD NOT RULE OUT SOMETHING WORKING INTO WESTERN PORTIONS OF CWA AND KEPT AN ISOLATED POP IN OVERNIGHT. TEMPERATURES WILL COOL INTO THE LOWER 60S FOR MOST AREAS OVERNIGHT. ONE EXCEPTION IS OVER KY AND W OF METRO CINCY WHERE UPPER 60S WILL HOLD TOUGH WITH THE MORE MOIST AIR DOES NOT GET BOOTED OUT BY THE HIGH PRESSURE. DO NOT THINK THAT LOWER 90S AND SOMEWHAT HIGH HUMIDITY OVER METRO CINCY AND SOUTHERN CWA MERITS ANY HAZARDS IN THE OUTLOOK. && .LONG TERM /FRIDAY THROUGH TUESDAY/... HAVE TAKEN A BLEND OF THE ECMWF...CMC...AND GFS THROUGH SATURDAY. THEREAFTER...HAVE SIDED WITH A SLIGHTLY FASTER SOLUTION FOR MAIN MID LEVEL TROUGH FOR THE LATTER HALF OF THE WEEKEND PER A GFS/CMC BLEND. FORMER FRONTAL BOUNDARY WILL HEAD SLOWLY NORTHEAST ACROSS THE REGION FRIDAY INTO FRIDAY NIGHT AS WARM FRONT DUE TO MID LEVEL RIDGING DOWNSTREAM FROM A MID LEVEL TROUGH OVER THE CENTRAL PLAINS. HAVE KEPT A 30 PERCENT CHANCE OF SHOWERS AND THUNDERSTORMS WITH THIS BOUNDARY. FOR SATURDAY INTO SUNDAY...MID LEVEL TROUGH AND EMBEDDED S/WV ENERGY WILL SHEAR SOME AS THEY HEAD NORTHEAST INTO THE GREAT LAKES. A COLD FRONT WILL ALSO PUSH SLOWLY SOUTHEAST TOWARD THE REGION FROM THE NORTHWEST. INCREASING MOISTURE WITH GENERALLY WEAK TO MODERATE FORCING WILL BRING AN INCREASING CHANCE OF SHOWERS AND STORMS SATURDAY NIGHT INTO SUNDAY. FOR SUNDAY NIGHT INTO MONDAY...AFOREMENTIONED ENERGY CONTINUES TO PIVOT AND SHEAR AS IT MOVES NORTHEAST TOWARD NEW ENGLAND. MEANWHILE...FRONTAL BOUNDARY STALLS JUST TO OUR NORTHWEST AS IT BECOMES PARALLEL TO MID LEVEL SOUTHWESTERLY FLOW. PCPN CHANCES WILL DECREASE SUNDAY NIGHT FROM WEST TO EAST...WITH A CHANCE OF MAINLY DIURNAL SHOWERS AND STORMS ON MONDAY. ELONGATED MID LEVEL RIDGE MAY BECOME QUASI-STATIONARY...EXTENDING FROM OFF THE MID ATLANTIC COAST TO THE OHIO VALLEY AND POINTS TO THE SOUTH FROM EARLY TO MID WEEK NEXT WEE. THIS WILL KEEP AT LEAST A CHANCE OF SHOWERS/STORMS GOING WITH THE DIURNAL CYCLE BEING MOST FAVORED. SUMMER TEMPERATURES CAN BE EXPECTED INTO THE FIRST PART OF THE WEEKEND WITH A LITTLE BIT OF A COOL DOWN ON SUNDAY DUE TO CLOUDS AND PCPN. TEMPERATURES WILL RETURN TO THE UPPER 80S TO AROUND 90 FOR THE BEGINNING OF NEXT WEEK AS WARM/MOIST AIR CIRCULATES AROUND ELONGATED MID LEVEL RIDGE. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... H5 RIDGE WILL FATTEN SOME DURING THE NEXT 24 HOURS AS S/W SWINGS FROM THE PLAINS ACROSS THE SRN GREAT LAKES. A CDFNT WILL SAG DOWN INTO THE REGION TONIGHT. MAJORITY OF THE SYNOPTIC MODELS BRING SOME CONVECTION DOWN THROUGH THE TAFS WITH FROPA. THE FINER RESOLUTION MODELS ARE LESS AMBITIOUS WITH THE STORMS HOWEVER. CARRIED A VCTS AT THE TAFS TO COVER THE THREAT. BEGAN THE VCTS AT DAY AROUND 03Z...THEN FINALLY AT CVG/LUK BY 08Z. BY 12Z THE FRONT SHOULD BE IN SRN OHIO. ENDED THE VCTS MENTION AT THE NRN TAFS ABOUT THIS TIME. WITH THE FRONT HANGING AROUND THE SRN TAFS AND THE MODELS PRODUCING PLENTY OF CAPE ON WEDNESDAY...KEPT THE VCTS GOING THRU THE END OF THE TAF PERIOD. OUTLOOK...SCATTERED THUNDERSTORMS POSSIBLE ON SATURDAY AND SUNDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...FRANKS NEAR TERM...FRANKS SHORT TERM...FRANKS LONG TERM...HICKMAN AVIATION...SITES
Hazardous weather outlook, Aug 26, 4:32 PM EDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 432 PM EDT TUE AUG 26 2014 INZ050-058-059-066-KYZ092-093-097>100-OHZ026-034-035-042>046-051>056- 060>065-070>074-077>082-088-272045- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-KENTON-CAMPBELL-BRACKEN- ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN- UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING- PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN- CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE- SCIOTO- 432 PM EDT TUE AUG 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. INZ073>075-080-KYZ089>091-094>096-272045- RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-OWEN-GRANT- PENDLETON- 432 PM EDT TUE AUG 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA AND NORTHERN KENTUCKY. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HEAT INDEX VALUES MAY TOP OUT OVER 95 DEGREES WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 26, 4:17 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
417 PM EDT TUE AUG 26 2014
OHZ034-262045-
MERCER OH-
417 PM EDT TUE AUG 26 2014
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MERCER COUNTY
THROUGH 445 PM EDT...
AT 415 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTH
OF CHATTANOOGA...MOVING EAST AT 20 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
ONE HALF INCH DIAMETER HAIL...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...ROCKFORD.
ALSO...CHATTANOOGA AND TAMA ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.
LAT...LON 4052 8461 4056 8481 4073 8481 4073 8480
4073 8452Special weather statement, Aug 26, 4:30 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
430 PM EDT TUE AUG 26 2014
OHZ034-262100-
MERCER OH-
430 PM EDT TUE AUG 26 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN MERCER COUNTY
THROUGH 500 PM EDT...
AT 428 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM 6 MILES NORTHWEST OF ROCKFORD TO 10 MILES WEST OF
WABASH...MOVING EAST AT 15 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
ONE HALF INCH DIAMETER HAIL...
VERY HEAVY RAIN...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...ROCKFORD...COLDWATER
AND CELINA.
ALSO...CHATTANOOGA...WABASH...NEPTUNE...TAMA AND MENDON ARE NEAR THE
PATH OF THIS LINE OF STRONG THUNDERSTORMS.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 4073 8446 4072 8445 4062 8446 4061 8447
4045 8460 4047 8481 4048 8481 4073 8481
4073 8480 4073 8452The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 4:17 PM EDT | Special Weather Statement | ILN | Mercer | 28 min |
| Aug 26, 4:30 PM EDT | Special Weather Statement | ILN | Mercer | 30 min |
| Aug 26, 5:10 PM EDT | Special Weather Statement | ILN | Auglaize | 35 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.